Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2010, 1:21 PM CDT for Marion County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2010, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 12, 2010, 1:45 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2622 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS53 KLSX 121821
SVRLSX
MOC127-121845-
/O.NEW.KLSX.SV.W.0104.100612T1821Z-100612T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHEAST MISSOURI...
* UNTIL 145 PM CDT
* AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WARREN...OR 9 MILES NORTH OF MONROE CITY...AND MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3994 9144 3993 9143 3991 9143 3988 9145
3986 9145 3967 9174 3976 9185 3985 9185
3986 9184 3995 9173
TIME...MOT...LOC 1821Z 226DEG 20KT 3980 9174
WIND...HAIL 60MPH 1.00IN
$$
CARNEY1 follow-up statement
859
WWUS53 KLSX 121844
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CDT SAT JUN 12 2010
MOC127-121854-
/O.EXP.KLSX.SV.W.0104.000000T0000Z-100612T1845Z/
MARION MO-
144 PM CDT SAT JUN 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
LAT...LON 3994 9144 3993 9143 3991 9143 3988 9145
3986 9145 3967 9174 3976 9185 3985 9185
3986 9184 3995 9173
TIME...MOT...LOC 1844Z 226DEG 20KT 3989 9162
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:40 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 12, 12:40 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1240 PM CDT SAT JUN 12 2010 .DISCUSSION... /439 AM CDT SAT JUN 12 2010/ CONVECTION ASSOCIATED WITH WARM CORE MID LEVEL LOW NOW OVER IN HAS SHIFTED WELL E OF THE CWA. MCS ACTIVITY AND SMALLER CONVECTIVE CLUSTERS CONTINUE MOVING NEWD THRU PORTIONS OF ERN NEBRASKA AND SRN IA. THIS CONVECTION IS ALONG A FRONT EXTENDING FROM A WEAK SFC LOW OVER MI SW TO A WEAK SFC LOW OVER SERN NEBRASKA. RADAR ALSO WAS SHOWING ISOLATED WAA SHOWERS OVER SWRN MO. THE SYNOPTIC FRONT SHOULD REMAIN N OF THE CWA THIS WEEKEND...BUT OUTFLOW BOUNDARIES FROM MCS ACTIVITY MAY INITIATE CONVECTION FURTHER S. WEAK SW FLOW SHRTWVS WILL ALSO MOVE NEWD THRU THE AREA ON THE N OR NW SIDE OF THE SERN US MID-UPPER LEVEL HI. GFS MODEL STILL SUFFERING FROM FEEDBACK PROBLEMS MAKING ITS QPF OUTPUT OVERDONE AT TIMES. OTHER OPERATIONAL MODEL QPF APPEARS QUITE BROADBRUSHED AND ILL DEFINED. USED THE 4 KM EXPLICIT MODELS SIMULATED RADAR REFLECTIVITY FORECAST TO TRY TO BETTER PIN DOWN POPS AND QPF THRU 12Z SUN. THEY APPEAR TO SHOW A BAND OF CONVECTION DROPPING SWD THRU THE CWA LATE THIS AFTN AND EVNG WITH MOST OF THE SHRA/TSRA ACTIVITY S OR SW OF THE CWA BY LATE TGT. WITH THE FRONT REMAINING N OF THE CWA THIS WEEKEND TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL WITH HEAT INDICES THIS AFTN AND SUN AFTN APPROACHING 100 PARTICULARLY IN THE CITY OF ST LOUIS. THE CHANCE OF STORMS WILL CONTINUE INTO THE WORK WEEK AS THE FRONT BEGINS TO SAG SWD INTO THE CWA SUN NGT AND MON. AS THIS FRONT DROPS SLOWLY SWD THROUGH THE CWA THE COVERAGE OF STORMS SHOULD INCREASE ESPECIALLY OVER THE SRN PORTION OF THE CWA WHICH MAY NOT SEE MUCH COVERAGE OF SHOWERS/THUNDERSTORMS THIS WEEKEND. MOST OF THE CONVECTION MAY FINALLY PUSH S OF THE CWA BY TUE NIGHT AS A SFC RIDGE BUILDS S-SEWD INTO THE CWA BEHIND THE CDFNT. GKS && .AVIATION... /1235 PM CDT SAT JUN 12 2010/ QUICK DISCUSSION THIS AFTERNOON DUE TO ACTIVE WEATHER. BROKEN LINE OF STORMS WILL CONTINUE TO MOVE EAST INTO THE AREA. SHOULD SEE STORMS FIRE AHEAD OF THE LINE AS WELL DUE TO VERY MOIST AND UNSTABLE AIRMASS. HOWEVER...NOT SURE HOW FAR SOUTHEAST WE'LL SEE STORMS TODAY DUE TO UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI VALLEY. SHOULD SEE VFR WEATHER OUTSIDE OF STORMS. SPECIFICS FOR KSTL... THINK WE'LL SEE SCATTERED STORMS IN THE AREA LATER THIS AFTERNOON...BUT NOT CERTAIN OF COVERAGE THIS FAR SOUTHEAST DUE TO AFOREMENTIONED UPPER LEVEL RIDGE. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 12, 1:01 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT SAT JUN 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 101 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION THROUGH THIS EVENING...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. THUNDERSTORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS... CAPABLE OF LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. HIGH TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 104 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. A FEW STORMS MAY BECOME SEVERE... CAPABLE OF DAMAGING WINDS AND LARGE HAIL AS WELL AS HEAVY RAINFALL. HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THIS EVENING...ESPECIALLY OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Special weather statement, Jun 12, 12:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CDT SAT JUN 12 2010 ILZ095-MOZ019-121845- ADAMS IL-LEWIS MO- 1253 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS AND NORTHWESTERN ADAMS COUNTIES UNTIL 145 PM CDT... AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EWING...OR 11 MILES SOUTHWEST OF CANTON... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANTON... LA GRANGE... MEYER... URSA... LIMA... LORAINE... WOODVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 38 min |
| Jun 12, 1:37 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 6 hr |
| Jun 12, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.